MENTOR TEXAS MENTOR MEMORYGEL BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Back to Search Results |
| Catalog Number |
3542501 |
| Medical Device Problem Codes |
Material Rupture (1546); Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Codes |
Capsular Contracture (1761); Deformity/ Disfigurement (2360)
| Date of Event |
02/01/2025
Type of Reportable Event
Serious Injury
Event or Problem Description
It was reported that a 51-year-old hispanic female patient underwent a breast augmentation revision with two unspecified gel breast prostheses and experienced bilateral ruptures post-operatively, which was diagnosed mammogram and ultrasound.At the time of this report, mentor has received no information regarding explantation or an expected explantation date.This report is for the right side device.
Additional Manufacturer Narrative
At the time of this report, mentor has received no information regarding explantation or an expected explantation date.It is unknown at this time if the device will be made available for return.As a result, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.Since no lot number was provided, no manufacturing record evaluation review could be performed.Reason for device explant and/or reoperation: rupture.D4: udi: as the device information was not provided, the udi is not available.Mentor is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which mentor has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, mentor, or its employees that the report constitutes an admission that the device, mentor, or its employees caused or contributed to the potential event described in this report.Manufacturer¿s reference number: (b)(4).
Additional Manufacturer Narrative
On august 04, 2025, mentor received additional information regarding the patient's impacted device.It was determined that the impacted device was a 250cc mentor memorygel breast implant (catalog number 3542501) with lot number 6842264 and serial number (b)(6).It was also reported that the patient was to undergo device explantation on august 20, 2025.Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: rupture.Manufacturer¿s reference number: (b)(4).
Additional Manufacturer Narrative
On august 22, 2025, mentor received additional information regarding the patient's replacement device.It was reported that the patient's replacement device was a 275cc mentor memorygel breast implant (catalog number 3502751bc) with lot number 2098358.Manufacturer¿s reference number: (b)(4).
Additional Manufacturer Narrative
On october 14, 2025, the mentor failure analysis lab has received the device for evaluation.The analysis has begun but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.Manufacturer¿s reference number: (b)(4).
Additional Manufacturer Narrative
On september 16, 2025, mentor received additional reporting that the patient also experienced capsular contracture (baker grade 3).The patient had firmness on the breast.Per the patient's operative report, the patient only had a rupture on the left side.Mentor has updated it's complaint coding on this report to capture this additional information.On september 22, 2025, a photo evaluation for the device was completed.Photo evaluation summary: upon visual evaluation of the image provided in the complaint no apparent damage or visual anomalies were observed.As the product involved in this complaint was not received, the device could not be analyzed according to our procedures.Regarding the reported capsular contracture condition, there are not enough details to determine the factors that may have caused this condition.Capsular contracture in the patient¿s breast might be the result of the body¿s individual physiological response to the implantation of a foreign object in soft tissue.Further, capsular contracture is a known complication associated with these devices and is referenced in our current product insert data sheet the american society of plastic surgeons recommends and encourages member surgeons to always submit breast implants, capsule, and effusion to pathology for examination.As part of mentor's quality process, all devices are manufactured, inspected, and released according to approved specifications.Based on the results of this investigation, it was determined that the product met the manufacturing release criteria: since no malfunction was observed during the investigation.No corrective and preventive action (capa) is required now.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post market surveillance.Manufacturer¿s reference number: (b)(4).
Additional Manufacturer Narrative
On november 13, 2025, the evaluation for the device was completed.Device evaluation summary: during visual evaluation, no apparent damage or visual anomalies were observed on the returned device.Regarding the reported capsular contracture condition, there are not enough details to determine the factors that may have caused this condition.Capsular contracture in the patient¿s breast might be the result of the body¿s individual physiological response to the implantation of a foreign object in soft tissue.Further, capsular contracture is a known complication associated with these devices and is referenced in our current product insert data sheet.As part of mentor's quality process, all devices are manufactured, inspected, and released according to approved specifications.Based on the results of this investigation, it was determined that the product met the manufacturing release criteria: since no malfunction was observed during the investigation.No corrective and preventive action (capa) is required now.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post market surveillance.Manufacturer¿s reference number: (b)(4).